MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE WIRE 1.2MM X18 BX OF 5 STER.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDE WIRE 1.2MM X18 BX OF 5 STER.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72201201
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during set up for an acl reconstruction surgery, it was noticed that the packaging of the guide wire 1.2 mm had a cut, compromising the sterility of the implant.There was a s+n back up device available.There was no delay reported and there was no patient involved.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an evaluation of the customer provided image was performed and found the packaging of the guide wire has a cut.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence of guide wire, found that the operator should verify the presence of seals on all edges of the pouch and confirm the s&n seal is on the end of the pouch opposite the chevron end.Inspect s&n seals for creases or wrinkles on the seal and reject pouch if these defects are found.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device is in the original poly bag but the cardboard box was not returned.The poly bag has a cut, through the seal and into the product space.An analysis of the customer provided image was performed and found the packaging of the guide wire has a cut.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence of guide wire, found that the operator should verify the presence of seals on all edges of the pouch and confirm the s&n seal is on the end of the pouch opposite the chevron end.Inspect s&n seals for creases or wrinkles on the seal and reject pouch if these defects are found.The root cause was associated with transportation or storage of the units.Factors that could have contributed to the reported event include an inadvertent impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.Based on this investigation, the need for corrective action is not indicated.

Brand Name
GUIDE WIRE 1.2MM X18 BX OF 5 STER.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18898984
Report Number1219602-2024-00489
Device Sequence Number17744958
Product Code LXH
UDI-Device Identifier03596010587671
UDI-Public03596010587671
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201201
Device Lot Number2133938
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/26/2024
08/01/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/29/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale